Ask The Doctor > Questions & Answers > Bleeding after abortion

Bleeding after abortion

Patient: Hello doctor,I recently had a medical termination of my 4 week pregnancy via a gynaecologist on 10 December 2014. It was pretty normal , bleeding started and accompanied by cramps , religiously took the medicines that my gynae gave me to prevent infection and after 14 days i went for a follow-up and got an ultrasound done . Gynae told me that my abortion was almost complete and few traces of pregnancy are still there in uterus so she advised me to insert 4 misprostol tablets into my vagina again so that there shouldn’t be any problem later on . Also she told me that there was no more need of any follow up. I did that too and bled sporadically for a week and then it stopped. But now almost after a week it had stopped, Now when i started exercising , I am bleeding again – not foul smelling or clots but kind of fresh blood – soaking around 2 pads in a day . I am concerned although i dont have any other symptoms like fever or cramps or anything. Is it my menstrual periods have started or should i be concerned ?I want to add that this was first time i had to do abortion, I am 23 year old healthy female.

 

 

Symptoms: Only bleeding , no other symptom

 

 

Doctor: Hello,If there were products of conception left after the first ultrasound then after a week now of bleeding followin g misoprostol usage you must get a follow up transvaginal ultrasound done to look for completion of abortion, or there are still some products left inside. If so then you may have to undergo a curettage again under antibiotic cover.regards

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment